MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0415
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the renal artery using ruby coils.During the procedure, the physician successfully implanted a coil into the target vessel using a non-penumbra microcatheter.While advancing the next ruby coil through the distal end of the microcatheter, resistance was experienced and the ruby coil was not able to be advanced out of the microcatheter.The microcatheter and ruby coil were together removed from the patient and the procedure was ended.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the follow-up #01 mfr report:3005168196-2019-00906 and is being corrected on this follow-up #02 mfr report: 3005168196-2019-00906.1.Section d.Box10.Device available for evaluation? h3 other text : placeholder.
 
Additional Manufacturer Narrative
Results: the stretch resistance wire (sr wire) to the embolization coil was fractured and the proximal constraint sphere was missing.The ruby coil was detached from its pusher assembly and, therefore, the ruby coil could not be functionally tested.Conclusions: evaluation of the returned ruby coil revealed that the sr wire was fractured.If the device was forcefully retracted against resistance, damage such as a sr wire fracture may occur.The non-penumbra microcatheter identified in the complaint and the ruby coil pusher assembly were not returned to penumbra for evaluation.Therefore, the root cause of resistance could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8592649
Report Number3005168196-2019-00906
Device Sequence Number16646960
Product Code HCG
UDI-Device Identifier00814548012858
UDI-Public00814548012858
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2025
Device Catalogue NumberRBY2C0415
Device Lot NumberF73726
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer07/22/2019
07/22/2019
Initial Report FDA Received Date05/08/2019
Supplement Report FDA Received Date08/20/2019
08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005